Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 56, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 24, 2019, 5:51 PM CDT for Concho County, Schleicher County, Tom Green County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 24, 2019, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Concho County, TX, Schleicher County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 43 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:02 PM CDT | TORNADO | 10 Wnw Live Oak, TX | SPOTTER REPORTS CONE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 3:13 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WFUS54 KSJT 242251
TORSJT
TXC095-413-451-242330-
/O.NEW.KSJT.TO.W.0056.190624T2251Z-190624T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
551 PM CDT Mon Jun 24 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Northeastern Schleicher County in west central Texas...
Southeastern Tom Green County in west central Texas...
Southwestern Concho County in west central Texas...
* Until 630 PM CDT.
* At 551 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles south of Vancourt, or 21 miles east of
Christoval, moving south at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northeastern Schleicher, southeastern Tom Green and southwestern
Concho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3107 10025 3122 10016 3122 10006 3109 10007
3109 10011 3106 10012
TIME...MOT...LOC 2251Z 008DEG 9KT 3117 10013
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JW2 follow-up statements
151
WWUS54 KSJT 242306
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
606 PM CDT Mon Jun 24 2019
TXC095-413-451-242330-
/O.CON.KSJT.TO.W.0056.000000T0000Z-190624T2330Z/
Schleicher TX-Tom Green TX-Concho TX-
606 PM CDT Mon Jun 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN SCHLEICHER...SOUTHEASTERN TOM GREEN AND SOUTHWESTERN
CONCHO COUNTIES...
At 604 PM CDT, a severe thunderstorm capable of producing a tornado
was located 15 miles south of Vancourt. A tornado has been confrmed
9 miles west of Live Oak at 602 PM.
HAZARD...Tornado and golf ball size hail.
SOURCE...Confirmed tornado by NWS storm spotter
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Schleicher, southeastern Tom Green and southwestern
Concho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3107 10025 3122 10016 3122 10006 3109 10007
3109 10011 3106 10012
TIME...MOT...LOC 2304Z 000DEG 10KT 3113 10011
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JW576
WWUS54 KSJT 242316
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
616 PM CDT Mon Jun 24 2019
TXC095-413-451-242330-
/O.CON.KSJT.TO.W.0056.000000T0000Z-190624T2330Z/
Schleicher TX-Tom Green TX-Concho TX-
616 PM CDT Mon Jun 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN SCHLEICHER...SOUTHEASTERN TOM GREEN AND SOUTHWESTERN
CONCHO COUNTIES...
At 615 PM CDT, a possible tornado was located 17 miles north of Fort
Mckavett, or 22 miles northwest of Menard, moving south at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northeastern Schleicher, southeastern Tom Green and southwestern
Concho Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3107 10019 3113 10015 3114 10007 3109 10007
3109 10011 3106 10012
TIME...MOT...LOC 2315Z 008DEG 11KT 3108 10012
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 24, 2:54 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 24, 2:54 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 254 PM CDT Mon Jun 24 2019 .SHORT TERM... (Tonight and Tuesday) Skies have cleared across West Central Texas this afternoon in the wake of morning stratus and rain showers across the Heartland. Temperatures have climbed back up into the mid to upper 90s across the Concho Valley and northern EdwardS Plateau as a result. Meanwhile, an outflow/stationary boundary is draped across the Big Country...with the dry line positioned back to the west across the Permian Basin and Trans Pecos. South of the outflow boundary ML CAPE values have risen to around 4000 J/KG (per SPC mesoanalysis) from the Concho Valley southward to the I-10 corridor with little in the way of CINH remaining. Hi res model guidance and CAMS continue to initiate isolated to scattered showers and thunderstorms this afternoon and into the evening hours across the western half of the forecast area. Given the strong instability and moderate deep layer shear, a few storms may reach strong to severe levels. Primary hazards will be large hail, damaging winds, and frequent lightning. Most of the showers/storms will dissipate shortly after sunset with the loss of daytime heating but will keep a slight chance of PoPs going overnight for any lingering showers/storms. Tuesday looks mostly dry across the area as upper ridging begins to build in across west Texas. Will maintain a chance of PoPs mainly across the southeastern half of the area where a few scattered showers may develop in the afternoon. Otherwise, highs will be in the lower to mid 90s under partly cloudy skies. .LONG TERM... (Wednesday through next Monday) ...Typical summer weather returns to West Texas... The overall weather pattern will be quiet through this time period. Some leftover showers and thunderstorms may be hanging around late Tuesday night and into Wednesday morning. Any storms will be weak and should be either dissipating or moving out of our area by day break on Wednesday. With the arrival of a large upper level ridge across much of the intermountain west, a more summer like pattern will persist across much of western Texas in the long term. The bulk of the thermal ridge axis will remain over the intermountain west and desert southwest, so temperatures will be right at or 1 to 2 degrees above seasonal normals for this time of year. Highs from Wednesday through the weekend will be in the upper 80s to low 90s. Some of the long range models hint at the return for some isolated rain chances to return to the forecast by the start of next week. Decided to forego any mention of POPs at this time and keep the forecast dry through the long term. && .PRELIMINARY POINT TEMPS/POPS... Abilene 70 90 70 91 / 30 10 20 5 San Angelo 71 93 70 93 / 30 10 10 5 Junction 72 91 70 91 / 30 30 20 0 Brownwood 71 89 70 90 / 20 20 20 5 Sweetwater 69 91 70 91 / 30 10 20 5 Ozona 70 90 69 88 / 30 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 42/40
Hazardous weather outlook, Jun 24, 2:44 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 244 PM CDT Mon Jun 24 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 244 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Additional thunderstorms are expected this afternoon through this evening, mainly across the Concho Valley and Hill Country. Some of these storms may become severe and produce damaging winds,large hail, heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon.
In the hours before
Special weather statement, Jun 24, 3:08 PM CDT, 2 hours 43 minutes before
Special Weather Statement National Weather Service San Angelo TX 308 PM CDT Mon Jun 24 2019 TXZ066-072-073-242045- Runnels TX-Tom Green TX-Concho TX- 308 PM CDT Mon Jun 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN... SOUTHWESTERN RUNNELS AND NORTHWESTERN CONCHO COUNTIES UNTIL 345 PM CDT... At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over Miles, or 13 miles west of Paint Rock, moving northeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Lowake around 325 PM CDT. Rowena around 345 PM CDT. Other locations impacted by this storm include Us-83 Near The Concho- Runnels County Line, The Intersection Of Us- 83 And Ranch Road 1929 and The Intersection Of Ranch Road 380 And Ranch Road 381. LAT...LON 3145 10013 3157 10028 3181 10011 3159 9986 TIME...MOT...LOC 2008Z 224DEG 8KT 3157 10015 Daniels
Local storm report, Jun 24, 5:06 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
506 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 2 S EOLA 31.37N 100.09W
06/24/2019 E1.50 INCH CONCHO TX TRAINED SPOTTER
&&Special weather statement, Jun 24, 5:09 PM CDT, 42 minutes before
Special Weather Statement National Weather Service San Angelo TX 509 PM CDT Mon Jun 24 2019 TXZ054-065-066-127-242300- Runnels TX-Nolan TX-Coke TX-Taylor TX- 509 PM CDT Mon Jun 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHEASTERN NOLAN...SOUTHWESTERN TAYLOR AND NORTHWESTERN RUNNELS COUNTIES UNTIL 600 PM CDT... At 508 PM CDT, Doppler radar was tracking a strong thunderstorm over Fort Chadbourne, or 7 miles southeast of Blackwell, moving north at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Fort Chadbourne around 525 PM CDT. Wingate around 535 PM CDT. Blackwell around 550 PM CDT. Hylton and Happy Valley around 600 PM CDT. Other locations impacted by this storm include Wilmeth, Pumphrey, Oak Creek Reservoir, Shep and Drasco. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3187 10014 3193 10043 3220 10035 3214 9994 TIME...MOT...LOC 2208Z 185DEG 7KT 3200 10024 JW
Special weather statement, Jun 24, 5:10 PM CDT, 41 minutes before
Special Weather Statement National Weather Service San Angelo TX 510 PM CDT Mon Jun 24 2019 TXZ064-065-242300- Coke TX-Sterling TX- 510 PM CDT Mon Jun 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COKE AND EASTERN STERLING COUNTIES UNTIL 600 PM CDT... At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near Sterling City, moving northeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Broome around 520 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for west central Texas. LAT...LON 3204 10093 3181 10059 3167 10093 3183 10108 TIME...MOT...LOC 2209Z 232DEG 16KT 3180 10093
Local storm report, Jun 24, 5:21 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
521 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL STERLING CITY 31.84N 100.99W
06/24/2019 E1.50 INCH STERLING TX FIRE DEPT/RESCUE
&&Local storm report, Jun 24, 5:25 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
525 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL STERLING CITY 31.84N 100.99W
06/24/2019 E1.75 INCH STERLING TX LAW ENFORCEMENT
THE STERLING COUNTY SHERIFFS OFFICE REPORTED
GOLF BALL SIZE HAIL.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:42 PM CDT | Special Weather Statement | SJT | Callahan | 63 min |
| Jun 23, 7:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 46 min |
| Jun 23, 8:03 PM CDT | Special Weather Statement | SJT | Callahan | 42 min |
| Jun 23, 8:09 PM CDT | Areal Flood Advisory | SJT | Callahan | 51 min |
| Jun 23, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 61 min |
| Jun 23, 8:49 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 41 min |
| Jun 23, 9:21 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 54 min |
| Jun 23, 9:46 PM CDT | Special Weather Statement | SJT | Coleman | 59 min |
| Jun 23, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 66 min |
| Jun 23, 10:29 PM CDT | Flash Flood Warning | SJT | Callahan | 2 hr |
| Jun 23, 11:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 64 min |
| Jun 24, 3:08 PM CDT | Special Weather Statement | SJT | Runnels | 37 min |
| Jun 24, 3:39 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 51 min |
| Jun 24, 4:12 PM CDT | Areal Flood Advisory | SJT | Concho, Runnels, Tom Green | 3 hr |
| Jun 24, 4:22 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 38 min |
| Jun 24, 4:23 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 38 min |
| Jun 24, 4:25 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 39 min |
| Jun 24, 4:59 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 46 min |
| Jun 24, 5:03 PM CDT | Areal Flood Advisory | SJT | Sterling | 3 hr |
| Jun 24, 5:06 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 39 min |
| Jun 24, 5:09 PM CDT | Special Weather Statement | SJT | Runnels | 51 min |
| Jun 24, 5:10 PM CDT | Special Weather Statement | SJT | Sterling | 50 min |
| Jun 24, 5:13 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling | 47 min |
| Jun 24, 5:26 PM CDT | Areal Flood Advisory | SJT | Concho, Tom Green | 3 hr |
| Jun 24, 5:42 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 48 min |
| Jun 24, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 38 min |
| Jun 24, 6:13 PM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| Jun 24, 6:17 PM CDT | Areal Flood Advisory | SJT | Coke, Sterling | 2 hr |
| Jun 24, 6:24 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Tom Green | 51 min |
| Jun 24, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 46 min |
| Jun 24, 6:35 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 40 min |
| Jun 24, 6:45 PM CDT | Tornado Warning | SJT | Menard, Schleicher | 45 min |
| Jun 24, 6:53 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.